Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re: honesty when side effects
Mar 15, 2006

Regarding the questioner who asked why docs aren't honest regarding side effects from the meds, I can only say my docs have always laid everything out and I made the decisions. I tested positive 21 years ago. I started meds 10 years ago this month. I am still taking the same regimen. I work full-time, enjoy my life and suffer few side effects. Those side effects I have had have been minor, despite taking AZT, 3TC and Crixivan for a decade. I realize not everyone is as lucky as I have been. I have known people who have suffered terribly from side effects of one sort or another, and from virtually every drug made. That said, the side effect of not taking the meds is far worse. It is an ugly, slow, nasty death. I think folks should keep things in perspective and understand that today there are many options for them to try if one regimen causes them problems.

Thanks, Mark

Response from Dr. Young

Mark- Thanks for sharing your experiences-- even ones with medications like AZT,3TC and indinavir-- a regimen that today we'd call very difficult and side effect-prone.

Yes, there are many treatment options today. It should be possible for the vast majority of first- and second-line patients to find a regimen that causes few side effects.

Best, BY



Previous
re : Medication Honesty
Next
Not on meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement